Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 75, NWS Fort Worth, TX

April 12, 20094 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 12, 2009, 4:44 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 4:44 PM CDT (21:44 UTC)
Expired
Apr 12, 2009, 5:45 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Jack County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:28 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 12, 2:28 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CDT SUN APR 12 2009

.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
VIGOROUS UPPER LOW ROTATING OVER TX PANHANDLE CONTINUING EAST. A
FEW SHRA/TSRA ARE TRYING TO DEVELOP JUST NW OF THE CWA...UNDER THE
COLD MID-UPPER LEVEL AIR. DRY PUNCH/CLEARING LINE WORKING SLOWLY
THROUGH W/SW COUNTIES. WIND SHIFT/WEAK FRONT MOVING IN WITH THE
CLEARING LINE. WINDS GUSTING TO 15-20 KTS BEHIND WIND SHIFT. TEMPS
BEHIND CLEARING HAVE REBOUNDED TO NEAR 70...WITH TEMPS IN THE
CLOUD COVER STRUGGLING TO REACH THE UPPER 50S.

UPPER LOW SHOULD LIFT INTO SE KS/W MO BY 12Z MONDAY. COLD MID-
LEVEL TEMPS ASSOCIATED WITH UPPER LOW WILL CREATE ENOUGH
INSTABILITY FOR SCATTERED SHRA/TSRA NORTH OF I-20 CORRIDOR. A FEW
STORMS THIS EVENING MAY BE SEVERE WITH A LARGE HAIL THREAT.

QUIET CONDITIONS EXPECTED MONDAY-WEDNESDAY AS SHORTWAVE RIDGING
BUILDS OVER AREA AND SURFACE HIGH PRESSURE SETTLES IN. BY
WEDNESDAY...SOUTHERLY WINDS RETURN IN ADVANCE OF UPSTREAM SYSTEM.
MILD TEMPS EXPECTED MONDAY...WITH A WARMING TREND TUE-WED.

&&

.LONG TERM...
THURSDAY THROUGH SUNDAY...
NEXT LARGE UPPER SYSTEM CLOSES OFF OVER 4 CORNERS/CENTRAL ROCKIES
REGION BY THURSDAY. EXTENDED MODELS HAVE DIFFERING LOCATIONS OF UPPER
LOW CENTER...BUT GENERALLY SHOW H5 SWLY WINDS INCREASING AND A DRYLINE
FORMING WEST OF THE CWA. AFTN/EVE TSRA MAY PUSH INTO OUR WESTERN
COUNTIES THU...AND INTO MORE OF THE CWA FRI-SAT. FORECAST
INSTABILITY AND DEEP-LAYER SHEAR SUGGEST SEVERE STORMS WILL BE
POSSIBLE.

GIVEN UNCERTAINTIES IN TIMING AND SMALLER-SCALE EVOLUTION OF
SYSTEM...WILL BROAD-BRUSH 20-30 POPS THURS THROUGH SUNDAY AND
REFINE AS EVENT APPROACHES.
..06..

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  51  67  45  72  53 /  20   0   0   0   0
WACO, TX              49  72  47  77  54 /  10   0   0   0   0
PARIS, TX             50  62  42  66  48 /  30  10   0   0   0
DENTON, TX            47  66  43  73  50 /  30   0   0   0   0
MCKINNEY, TX          49  64  45  71  47 /  30   5   0   0   0
DALLAS, TX            53  67  49  72  54 /  20   0   0   0   0
TERRELL, TX           52  65  45  71  51 /  20   0   0   0   0
CORSICANA, TX         51  68  48  73  52 /  10   0   0   0   0
TEMPLE, TX            49  74  46  78  53 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

07/06
Hazardous weather outlook, Apr 12, 3:40 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT SUN APR 12 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
340 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING MAINLY
ALONG AND NORTH OF INTERSTATE 20 IN ASSOCIATION WITH AN UPPER
LEVEL LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THURSDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD BE SEVERE EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.

07

In the hours before

Special weather statement, Apr 12, 4:36 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT SUN APR 12 2009

TXZ101-102-122200-
JACK TX-WISE TX-
436 PM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY
  WESTERN WISE COUNTY

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF JACKSBORO...MOVING EAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT...BOONSVILLE AND
COTTONDALE.

PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3333 9772 3306 9763 3305 9792 3304 9811
      3315 9811 3322 9791
TIME...MOT...LOC 2136Z 254DEG 22KT 3309 9801
Special weather statement, Apr 12, 4:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SUN APR 12 2009

TXZ102-117-118-122215-
WISE TX-PARKER TX-TARRANT TX-
439 PM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PARKER COUNTY
  NORTHWESTERN TARRANT COUNTY
  SOUTHEASTERN WISE COUNTY

AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF WEATHERFORD...MOVING EAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...AZLE...BOYD...
BRIAR...EAGLE MOUNTAIN...HASLET...PECAN ACRES...PELICAN BAY...RENO
AND SPRINGTOWN.

PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3315 9738 3300 9739 3299 9733 3287 9728
      3286 9778 3294 9781 3318 9739
TIME...MOT...LOC 2139Z 250DEG 31KT 3291 9773

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:00 PM CDTSpecial Weather StatementFWDParker30 min
Apr 11, 7:03 PM CDTSevere Thunderstorm WarningFWDParker26 min
Apr 11, 7:19 PM CDTSevere Thunderstorm WarningFWDTarrant, Wise26 min
Apr 11, 7:52 PM CDTSpecial Weather StatementFWDDallas38 min
Apr 11, 10:16 PM CDTSpecial Weather StatementFWDFannin29 min
Apr 11, 10:21 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar24 min
Apr 11, 11:18 PM CDTSpecial Weather StatementFWDLamar27 min
Apr 12, 2:59 AM CDTSpecial Weather StatementFWDEastland31 min
Apr 12, 3:25 AM CDTSpecial Weather StatementFWDComanche, Erath35 min
Apr 12, 5:15 AM CDTAreal Flood AdvisoryFWDTarrant2 hr
Apr 12, 5:18 AM CDTAreal Flood AdvisoryFWDTarrant117 min
Apr 12, 5:39 AM CDTAreal Flood AdvisoryFWDDallas, Ellis3 hr
Apr 12, 6:44 AM CDTSpecial Weather StatementFWDKaufman31 min
Apr 12, 7:21 AM CDTSpecial Weather StatementFWDAnderson, Freestone24 min
Apr 12, 7:43 AM CDTRiver Flood WarningFWDDallas9 hr
Apr 12, 8:03 AM CDTSpecial Weather StatementFWDAnderson, Henderson27 min
Apr 12, 8:38 AM CDTSpecial Weather StatementFWDAnderson37 min
Apr 12, 4:36 PM CDTSpecial Weather StatementFWDWise24 min
Apr 12, 4:39 PM CDTSpecial Weather StatementFWDWise36 min
Apr 12, 5:50 PM CDTSpecial Weather StatementFWDDenton25 min
Apr 12, 6:08 PM CDTSevere Thunderstorm WarningFWDMontague52 min
Apr 12, 6:31 PM CDTSevere Thunderstorm WarningFWDMontague59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.